Oklahoma, 2007

Damaging Winds in Oklahoma, September 6, 2007

September 6, 2007 · NWS OUN · 4 events in 4 counties and zones

An upper level trough of low pressure, coupled with moisture from former Hurricane Henriette allowed for thunderstorms to develop over parts of the Texas Panhandle. These thunderstorms became severe as they moved east toward western Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An upper level trough of low pressure, coupled with moisture from former Hurricane Henriette allowed for thunderstorms to develop over parts of the Texas Panhandle. These thunderstorms became severe as they moved east toward western Oklahoma. The thunderstorms were able to maintain their intensity as they moved into western Oklahoma producing high winds. Wind gusts over 60 mph were common, and some minor damage was reported. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 6, 2:31 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Sep 6, 2:31 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT THU SEP 6 2007

.DISCUSSION...

INGREDIENTS ARE COMING TOGETHER FOR ANOTHER ROUND OF HEAVY RAINS
ACROSS THE FA FRIDAY INTO SATURDAY.  MID AND UPPER LEVEL
MOISTURE ASSOCIATED WITH HENRIETTE WILL CONTINUE TO MOVE
NORTHEAST AS UPPER WAVE OVER THE CENTRAL AND NORTHERN
ROCKIES MOVES EASTWARD.  REMNANTS FROM HENRIETTE WILL
MOVE ALONG NORTHERN PERIPHERY OF UPPER HIGH OVER SOUTH
TEXAS WHILE A COLD FRONT ASSOCIATED WITH THE UPPER
WAVE PUSHES INTO PARTS OF OKLAHOMA.

WIDELY SCATTERED CONVECTION ACROSS WEST TEXAS THIS AFTERNOON
WILL LIKELY MAKE IT INTO WESTERN PARTS OF THE FA THIS
EVENING.  GFS HAS STRONGER SIGNAL WITH CONVECTION ACROSS
WEST TEXAS THIS EVENING AND PREFER THIS TO DRIER NAM.
OVERNIGHT LOWS THIS EVENING WILL BE RATHER WARM SO NOT MUCH
WARMING WILL BE NEEDED FOR WARM AFTERNOON HIGHS FRIDAY.  THINK
CLOUDS AND AREAS OF SHOWERS AND STORMS WILL KEEP TEMPS
COOLER THAN WARMER MAV NUMBERS.  BEST CHANCE FOR LOCALLY HEAVY
RAINS MAY COME FRIDAY NIGHT INTO SATURDAY AS FRONTAL BOUNDARY
MOVES SLOWLY SOUTH.  STILL DIFFICULT TO PINPOINT AREA WITH
BEST CHANCE FOR EXCESSIVE RAIN...BUT POTENTIAL FOR WIDESPREAD 1
TO 2 INCH RAINFALL AMOUNTS WITH LOCALLY HIGHER AMOUNTS SEEMS
REASONABLE.

HEAVY RAIN THREAT SHOULD SLOWLY DIMINISH GOING INTO SUNDAY
BUT LOW LEVEL MOISTURE WILL REMAIN IN PLACE.  A MORE
SUBSTANTIAL COLD FRONT WILL APPROACH THE AREA ON MONDAY.
EXPECT SHOWERS AND STORMS WILL FORM ALONG THE BOUNDARY AS
IT MOVES QUICKLY TO THE SOUTH.  EXPECT DRY CONDITIONS
TUESDAY INTO THURSDAY AS COLD FRONT WILL BRING DRIER AND
MUCH COOLER AIR TO THE SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  87  71  85 /  40  60  70  70
HOBART OK         74  87  70  86 /  50  60  70  70
WICHITA FALLS TX  75  89  73  87 /  50  60  70  60
GAGE OK           70  85  65  83 /  40  50  50  40
PONCA CITY OK     74  86  69  83 /  40  60  60  40
DURANT OK         74  91  73  88 /  30  40  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Sep 6, 4:20 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT THU SEP 6 2007

OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
520 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING ACROSS PARTS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
SOUTH AND WEST OF A LINE FROM CHEYENNE...TO EL RENO...DUNCAN...
WICHITA FALLS...AND MUNDAY.

TIMING...
THROUGH 9 PM.

IMPACTS...
WINDS TO NEAR 60 MPH AND QUARTER SIZE HAIL.

RECOMMENDED ACTIONS...
NONE.

DISCUSSION...
A CLUSTER OF STRONG TO MARGINALLY SEVERE STORMS WILL MOVE INTO THE
RISK AREA THIS EVENING. ALTHOUGH WIND SHEAR REMAINS WEAK...THE
PRESENCE OF HIGH INSTABILITY AND STRONG OUTFLOW GENERATED BY THE
APPROACHING STORMS MAY PROMOTE A BRIEF INCREASE IN BOTH COVERAGE AND
INTENSITY BEFORE WEAKENING LATER THIS EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEPTEMBER 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY SOME
OF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS OVER THE AREA AND INTERACTS WITH THE TROPICAL AIRMASS.
SEVERE WEATHER CHANCES WILL REMAIN LOW.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL WILL BE LIKELY THROUGH THE WEEKEND. THIS
RAINFALL MAY LEAD TO FLOODING AND FLASH FLOODING IN SOME AREAS.
PLEASE CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION FOR
FURTHER UPDATES ON THE FLOODING POTENTIAL IN YOUR AREA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

JAMES

In the hours before

Special weather statement, Sep 6, 4:54 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT THU SEP 6 2007

OKZ014-021-033-034-062320-
ROGER MILLS OK-BECKHAM OK-GREER OK-HARMON OK-
554 PM CDT THU SEP 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON AND
ROGER MILLS COUNTIES.

AT 554 PM...A LINE OF SEVERE THUNDERSTORMS WAS FROM NEAR WHEELER
TEXAS TO WELLINGTON TEXAS TO NORTHERN CHILDRESS COUNTY TEXAS ABOUT
17 MILES WEST OF HOLLIS. THE LINE OF STORMS WAS MOVING NORTHEAST AT
25 MPH. THESE STORMS HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH IN
THE EASTERN TEXAS PANHANDLE.

PEOPLE IN BECKHAM...GREER...HARMON AND ROGER MILLS COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.

The radar

The Altus AFB radar (KFDR), 136 km away, was scanning. The volume nearest the first event began at 23:18 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beckham

When
September 6, 5:20 PM CST
Where
Beckham County, Mayfield
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
35.330, -99.880

A three-inch diameter tree limb was blown down. Monetary damages were estimated.

Thunderstorm Wind, Washita

When
September 6, 6:41 PM CST
Where
Washita County, Burns Flat
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
35.350, -99.170

The wind gust was measured at the Clinton/Sherman airport.

Thunderstorm Wind, Harmon

When
September 6, 7:55 PM CST
Where
Harmon County, Gould
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
34.670, -99.780

Thunderstorm Wind, Kiowa

When
September 6, 8:30 PM CST
Where
Kiowa County, 1 mi W of Lugert
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.900, -99.288

A screened in porch of a house was ripped off and blown over the house. The house was located in the Boydville Community off Northshore Road. A few cottonwood trees were downed as well. Monetary damages were estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47433, 47434, 47435, 60655.